Jump to content



Photo

Depression From Low Testosterone


  • Please log in to reply
4 replies to this topic

#1 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 03 September 2019 - 05:19 PM

As many of you know Cymbalta usage left me with no testosterone production. I have been on testosterone replacement therapy since then (2013), Recently my dr wanted me to try and get by with less usage so we cut my dose by 1/3. I went from 7.5 grams of 1% to 5 grams of one percent. It was a very slow free fall from there. After 8 weeks I was feeling like nothing in life mattered, extreme fatigue, great sadness and some agitation. It left me basically non-functional and very sad. I went back to my regular dose and now 4 weeks later feel good again.

I post this for two reasons. one others may also experience low testosterone from Cymbalta (or another Ad) and this may help them understand what is happening and a rough timeline for dealing with it. The second reason is that low testosterone depression is NOT helped by antidepressants. Don't assume your hard to treat depression is just a mental illness when it could be due to low testosterone. Be sure and have it checked. It applies to women as well. (Yes women do produce some testosterone).


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 03 September 2019 - 05:58 PM

You kept this one quiet Hat... I am glad you are back on the straight and narrow again though. So sorry to hear that you had to go through this. It is a very useful heads-up for people as you say. Furthermore, low testosterone-related depression can also have nothing to do with an AD, and be a simple part of the aging process, that should it fall below a given level more than is expected from aging, the same can happen. And I am sure that most who should be in the know... are not. I for one know plenty of people in my circles over 60 with depression and all of whom have been prescribed an AD. 

 

Bit of light reading for anyone stumbling across this topic;

 

https://www.ncbi.nlm.../pubmed/9919317

 

Bless you Hat. We will always be here for you.


#3 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 04 September 2019 - 05:57 AM

I'm sure glad that you feel better. You talked about this a few years back.

Ask for the test. So many things went on since then, I forgot asking for results. And, of course, they don't believe for it for a woman. NEVER HEARD OF THAT, YOU'RE THE FIRST TO ASK!

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 04 September 2019 - 08:01 AM

It is such a shame. Drs don't do background screening. Just prescribe a pill and go on. You are so right. Thanks for the kind words. Always appreciated.


#5 LDN

LDN

    Best Friend

  • Site Supporter
  • 411 posts

Posted 05 September 2019 - 09:43 PM

I am so sorry you had to go through that fishinghat, but a relief you are now feeling better!

 

Sending love and prayers!

 

God Bless





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users